Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 345, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 31, 2012, 7:29 PM CDT for Spencer County, Warrick County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 7:29 PM CDT (00:29 UTC)
- Expired
- Jul 31, 2012, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Spencer County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS53 KPAH 010029
SVRPAH
INC147-173-010115-
/O.NEW.KPAH.SV.W.0345.120801T0029Z-120801T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
729 PM CDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SPENCER COUNTY IN SOUTHWEST INDIANA...
WARRICK COUNTY IN SOUTHWEST INDIANA...
* UNTIL 815 PM CDT.
* AT 726 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BOONVILLE...MOVING SOUTHEAST AT
30 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
NEWBURGH...ROCKPORT...TENNYSON...GENTRYVILLE AND CHRISNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3790 8704 3786 8707 3792 8736 3795 8741
3794 8745 3803 8745 3804 8746 3817 8747
3821 8701 3794 8698
TIME...MOT...LOC 0029Z 325DEG 26KT 3805 8725
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
896
WWUS53 KPAH 010042
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT TUE JUL 31 2012
INC147-173-010115-
/O.CON.KPAH.SV.W.0345.000000T0000Z-120801T0115Z/
SPENCER IN-WARRICK IN-
742 PM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARRICK AND
WESTERN SPENCER COUNTIES IN SOUTHWEST INDIANA UNTIL 815 PM CDT...
AT 740 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED JUST WEST OF BOONVILLE...MOVING SOUTHEAST AT
25 MPH.
LAT...LON 3790 8704 3786 8707 3792 8736 3795 8741
3794 8745 3803 8745 3804 8746 3817 8747
3821 8701 3794 8698
TIME...MOT...LOC 0042Z 337DEG 23KT 3800 8727
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 6:18 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 31, 6:18 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 618 PM CDT TUE JUL 31 2012 .UPDATE... ISSUED AT 618 PM CDT TUE JUL 31 2012 UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 327 PM CDT TUE JUL 31 2012 MOST 12Z MODELS HAVE DIFFICULTY GENERATING CONVECTION WITH THE WEAK COLD FRONT MOVING THROUGH THE AREA TONIGHT. DECIDED TO KEEP A BAND OF VERY SLIGHT POPS NEAR THE FRONT THROUGH THE NIGHT AS IT MOVES SOUTHWARD THROUGH THE AREA. WILL FOCUS SLIGHT POPS OVER SOUTHEAST MISSOURI ON WEDNESDAY...AS THE FRONT ONLY OOZES THROUGH THAT AREA. OF BIGGER CONCERN WEDNESDAY WILL BE THE AMOUNT OF DRYING/COOLING ASSOCIATED WITH THE FRONT. LOOKING AT METARS THIS AFTERNOON BEHIND THE FRONT...IT DOES NOT LOOK LIKE SIGNIFICANT DRYING IS LIKELY TO REACH THE AREA...LET ALONE SOUTHEAST MISSOURI. GENERALLY HELD UP DEWPOINTS ALONG THE FRONT TONIGHT AND THROUGH THE DAY WEDNESDAY. WITH THE FRONT MOVING THROUGH AND COOLER THAN EXPECTED TEMPERATURES THIS AFTERNOON...SHADED HIGHS DOWN JUST A BIT FOR WEDNESDAY. HEAT INDICES OVER THE SOUTHERN HALF OF THE SOUTHEAST MISSOURI ARE FORECAST TO REACH UP TO AROUND 108...BUT LACK OF CONFIDENCE IN BOTH TEMPERATURE AND DEWPOINT FORECASTS PRECLUDES THE ISSUANCE OF A SMALL HEAT ADVISORY AT THIS TIME. WILL CONTINUE TO HIGHLIGHT IN THE HWO. WEDNESDAY NIGHT SHOULD BE DRY AND A BIT COOLER WITH DRIER AIR FILTERING INTO THE REGION. THE NAM IS ALONE IN SWEEPING CONVECTION EASTWARD THROUGH THE AREA THROUGH THE DAY ON THURSDAY. DECIDED TO FAVOR THE GFS SOLUTION FOR THURSDAY WITH SOME SCATTERED CONVECTION POSSIBLY REACHING SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS IN THE AFTERNOON. FOR THURSDAY NIGHT...SPREAD SLIGHT POPS EASTWARD THROUGH THE ENTIRE AREA...AND CONFINED LOW CHANCE POPS TO SOUTHEAST MISSOURI. TEMPERATURES ON THURSDAY WILL LIKELY REACH THE UPPER 90S...BUT NOT AS HIGH AS THE RAW NAM12 DATA WOULD SUGGEST. MID 90S ARE FORECAST IN THE FAR WEST DUE TO INCREASED CLOUD COVER EXPECTED THERE. THERE SHOULD BE QUITE A DEWPOINT GRADIENT FROM EAST TO WEST ACROSS THE REGION THURSDAY. OVER THE WESTERN HALF OF THE AREA...HEAT INDICES ARE FORECAST TO REACH 100 TO 104...BUT CONFIDENCE IN BOTH TEMPERATURE AND DEWPOINTS CONTINUES TO BE QUITE LOW. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 327 PM CDT TUE JUL 31 2012 WITH THE EXTENDED PORTION OF THIS FORECAST PACKAGE...MORE SIGNIFICANT EMPHASIS WAS PLACED ON THE ECMWF/GEM...AKA CANADIAN SOLUTION. THE GFS SOLUTION WAS DISCOUNTED WITH THIS PACKAGE. AT THE BEGINNING OF THIS PERIOD THE UPPER AIR PATTERN SHIFTS FROM STRONG NORTHWEST FLOW TO MORE ZONAL FLOW...WITH THICKNESSES INCREASING WITH WEAK RIDGING LATE FRIDAY NIGHT INTO SATURDAY. DURING THIS TIME...THE POPS/WEATHER IS SHIFT NORTHEAST INTO PARTS OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY. AS ADVERTISED WITH THE MONDAY FORECAST PACKAGE...A STRONGER...BUT LOW AMPLITUDE SHORTWAVE /NOW BECOMING A CLOSED LOW/ MOVES ACROSS THE UPPER MIDWEST INTO THE GREAT LAKES SATURDAY NIGHT INTO SUNDAY. THIS FEATURE SHARPENS THE BAROCLINIC ZONE AND FRONTAL BOUNDARY ALONG THE MIDDLE MISSISSIPPI VALLEY. THIS PLACES THE HIGHEST POPS/WEATHER ACROSS THE SOUTHEAST HALF OF THE WFO PAH FORECAST AREA /MAINLY SERN IL...SW IN AND W KY/ FOR THE REMAINDER OF THE WEEKEND /SUNDAY/. HAD ORIGINALLY CONSIDERED LIKELY POPS DURING THIS TIME PERIOD...BUT KEPT IN HIGH CHANCE CATEGORY FOR NOW. NEXT MONDAY WILL SERVE AS A TRANSITIONAL DAY FOR DECREASING POPS/WEATHER FROM NORTHWEST TO SOUTHEAST...AS THE MEAN TROUGH/SURFACE FRONT WORKS THROUGH THE WFO PAH FORECAST AREA. BY MONDAY NIGHT AND FOR THE REMAINDER OF THE FORECAST PERIOD...DRY WEATHER SHOULD BE THE RULE. GIVEN THE PERSISTENT WARM AND MOIST SOUTH...SOUTHWESTERLY FLOW FROM FRIDAY THROUGH SUNDAY...TEMPERATURES WILL CONTINUE TO REMAIN ABOVE NORMAL...ESPECIALLY OUTSIDE THOSE AREAS WITH THE HIGHEST POPS AND WEATHER. THE HIGHEST HEAT INDEX VALUES...RANGING BETWEEN 100 TO 105 DEGREES EACH AFTERNOON...WILL LIKELY BE CONFINED TO SOUTHEAST MISSOURI...THE EXTREME SOUTHERN TIP OF SOUTHERN ILLINOIS AND PARTS OF WEST KENTUCKY BETWEEN FRIDAY AND SUNDAY. SOME RELIEF FROM THE HEAT SHOULD RETURN NEXT MONDAY AND TUESDAY. && .FIRE WEATHER... ISSUED AT 327 PM CDT TUE JUL 31 2012 MAIN CONCERN FOR LATE WEDNESDAY AND THURSDAY AFTERNOONS WILL BE MINIMUM DAYTIME RELATIVE HUMIDITY ALONG THE SOUTHEAST MISSOURI FOOTHILLS...SOUTHERN ILLINOIS/ NORTH OF THE SHAWNEE NATIONAL FOREST/...AND PARTS OF SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. RELATIVE HUMIDITY VALUES MAY FALL BETWEEN 20 AND 30 PERCENT IN THESE AREAS...HELPING TO DRY OUT SHORT TERM FUELS WHETTED BY RECENT RAINS. TRANSPORT WINDS AND 20 FOOT WINDS WILL REMAIN QUITE LIGHT /DEFINITELY AT OR BELOW 15 MPH AT THE PEAK/...SO ANY ELEVATED FIRE DANGER/WILDFIRE CONCERNS BASED ON WEATHER CONDITIONS SHOULD BE AT A MINIMUM. BEYOND THURSDAY...RELATIVE HUMIDITY VALUES SHOULD REMAIN ELEVATED TO PRECLUDE AND CONCERNS ASSOCIATED WITH RELATIVE HUMIDITY VALUES REACHING CRITICAL THRESHOLDS. && .AVIATION... ISSUED AT 618 PM CDT TUE JUL 31 2012 CLUSTER OF STORMS MOVING SOUTHWARD ACROSS SOUTHWEST INDIANA WILL POSE SIGNIFICANT AVIATION CONCERNS AT KEVV/KOWB EARLY THIS EVENING. STRONGEST STORM CORES ARE FORECAST TO REMAIN NORTH AND EAST OF THE TAF SITES...BUT GUSTY OUTFLOW WINDS WILL BE LIKELY. RAPID CHANGES IN WIND SPEED AND DIRECTION ARE EXPECTED. THE OUTFLOW BOUNDARY FROM THE STORMS WILL MOVE SOUTHWEST TONIGHT...POTENTIALLY CAUSING ISOLATED STORMS AFTER MIDNIGHT AS FAR SW AT KPAH/KCGI. POTENTIAL IS TOO LOW TO MENTION IN TAFS AT THIS TIME. SOME FOG IS POSSIBLE LATE AT NIGHT AND EARLY IN THE MORNING AS SKIES BECOME CLEAR WITH LIGHT WINDS. ON WEDNESDAY...A FEW CUMULUS CLOUDS WILL FORM IN THE MORNING. OTHERWISE...NO AVIATION CONCERNS AFTER THE FOG DISSIPATES. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DRS LONG TERM....SMITH FIRE WEATHER...SMITH AVIATION...MY
Hazardous weather outlook, Jul 31, 4:03 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 403 PM CDT TUE JUL 31 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 403 PM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST ALONG THE INTERSTATE 64 CORRIDOR LATE THIS AFTERNOON. SLIGHT CHANCES WILL SLOWLY SAG SOUTHWARD THROUGH THE ENTIRE AREA THROUGH THE NIGHT TONIGHT...AS A COLD FRONT MOVES SOUTH INTO THE REGION. DAMAGING WINDS WILL BE A CONCERN LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY OVER SOUTHWEST INDIANA. OTHERWISE...LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST MAINLY FOR SOUTHEAST MISSOURI AND WEST KENTUCKY WEDNESDAY...AND THEN OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON THURSDAY. DAMAGING WINDS WILL BE THE PRIMARY CONCERN ALONG WITH LOCALLY HEAVY RAINFALL. HEAT INDICES MAY APPROACH 105 DEGREES OVER PORTIONS OF SOUTHEAST MISSOURI WEDNESDAY AFTERNOON...BUT MOST AREAS SHOULD STAY UNDER 100. HEAT INDICES OF 100 TO 105 WILL SPREAD NORTH AND EAST TO COVER MUCH OF SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY ON THURSDAY. THE HIGHEST HEAT INDEX VALUES FRIDAY THROUGH SUNDAY WILL RANGE BETWEEN 100 TO 105 DEGREES EACH AFTERNOON...AND WILL LIKELY BE CONFINED TO SOUTHEAST MISSOURI...THE EXTREME SOUTHERN TIP OF SOUTHERN ILLINOIS AND PARTS OF WEST KENTUCKY. A CHANCE OF THUNDERSTORMS IS FORECAST EACH DAY FROM FRIDAY THROUGH SUNDAY...AND A SMALL CHANCE MAY EVEN LINGER INTO MONDAY. A STRAY AFTERNOON THUNDERSTORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS EACH DAY...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
In the hours before
Local storm report, Jul 31, 7:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL NEWBURGH 37.95N 87.40W
07/31/2012 E0.88 INCH WARRICK IN TRAINED SPOTTER
TWO REPORTS OF NICKEL SIZE HAIL IN NEWBURGH
&&
MYLocal storm report, Jul 31, 7:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
705 PM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 2 N NEWBURGH 37.98N 87.40W
07/31/2012 E1.75 INCH WARRICK IN TRAINED SPOTTER
&&
RSTLocal storm report, Jul 31, 7:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
707 PM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL NEWBURGH 37.95N 87.40W
07/31/2012 E1.75 INCH WARRICK IN TRAINED SPOTTER
QUARTER TO GOLFBALL SIZE HAIL
&&
RSTLocal storm report, Jul 31, 7:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST NEWBURGH 37.95N 87.40W
07/31/2012 E65 MPH WARRICK IN TRAINED SPOTTER
SPOTTER REPORTED HEALTHY 10 INCH DIAMETER TREE BLOWN DOWN
IN YARD.
&&
MYLocal storm report, Jul 31, 7:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL CHANDLER 38.04N 87.37W
07/31/2012 E1.50 INCH WARRICK IN TRAINED SPOTTER
TREE LIMBS DOWN WITH POWER OUT AT A FEW HOMES
&&
RSTLocal storm report, Jul 31, 7:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
729 PM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL NEWBURGH 37.95N 87.40W
07/31/2012 E1.75 INCH WARRICK IN TRAINED SPOTTER
SPOTTER SAW SOME ROTATION/POSSIBLE FUNNEL CLOUD
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:25 PM CDT | Severe Thunderstorm Warning | PAH | Spencer, Vanderburgh, Warrick | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.